Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 201, NWS Nashville, TN

October 13, 2014Dickson County, Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 6:33 PM CDT for Dickson County, Montgomery County, Stewart County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 6:33 PM CDT (23:33 UTC)
Expired
Oct 13, 2014, 7:15 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Dickson County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 32 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS54 KOHX 132333
SVROHX
TNC043-125-161-140015-
/O.NEW.KOHX.SV.W.0201.141013T2333Z-141014T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 715 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS 9 MILES SOUTHWEST OF CLARKSVILLE...MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARKSVILLE AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3664 8712 3656 8714 3652 8711 3645 8713
      3644 8715 3642 8714 3643 8717 3634 8728
      3632 8728 3633 8723 3631 8718 3627 8719
      3640 8769 3664 8766
TIME...MOT...LOC 2333Z 205DEG 51KT 3648 8743

$$

FORECASTER:07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:51 PM CDT, 42 minutes earlier.

Area forecast discussion, Oct 13, 5:51 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT MON OCT 13 2014

.UPDATE...FOR SEVERE STORMS APPROACHING NASHVILLE TERMINAL

&&

.AVIATION...
A LINE OF SEVERE STORMS OVER SOUTHERN MIDDLE TENNESSEE ARE
ADVANCING RAPIDLY NORTHWARD AND WILL REACH THE NASHVILLE AIRPORT
SHORTLY AFTER 615 PM. LOOK FOR STORMS THAT ARE CAPABLE OF WIND
GUSTS TO 50 KNOTS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

&&

BOYD
01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT MON OCT 13 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-141030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS
THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED
TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW
OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS...
TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE
LATE TODAY AND OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY
PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL
HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY
DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND
PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE.
RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE
MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH
FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY.
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Oct 13, 5:56 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     IRON CITY               35.03N  87.58W
10/13/2014                   LAWRENCE           TN   EMERGENCY MNGR

            TREES ON POWER LINES BETWEEN ST JOE AND IRON CITY. ALSO
            TREES FELL ON A HOUSE IN IRON CITY.

&&

EVENT NUMBER OHX1400646

SHAMBURGER
Local storm report, Oct 13, 5:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
10/13/2014                   LAWRENCE           TN   BROADCAST MEDIA

            TREES DOWN IN LAWRENCEBURG ON GUARD DRIVE AND REVELO
            ROAD.

&&

EVENT NUMBER OHX1400647

SHAMBURGER
Local storm report, Oct 13, 6:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
10/13/2014                   GILES              TN   FACEBOOK

            TREE DOWN IN DOWNTOWN LYNNVILLE

&&

EVENT NUMBER OHX1400648

SHAMBURGER
Local storm report, Oct 13, 6:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 SSW COLUMBIA          35.56N  87.08W
10/13/2014                   MAURY              TN   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN GLENSTONE SUBDIVISION ON
            CAMPBELLSVILLE PIKE SOUTH OF COLUMBIA

&&

EVENT NUMBER OHX1400649

SHAMBURGER
Local storm report, Oct 13, 6:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     5 SSW LEIPERS FORK      35.82N  87.02W
10/13/2014  E60 MPH          WILLIAMSON         TN   AMATEUR RADIO

            REPORT OF 60 MPH WINDS AT BOSTON THETA ROAD AT ROBINSON
            ROAD

&&

EVENT NUMBER OHX1400650

SHAMBURGER
Local storm report, Oct 13, 6:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     6 E CLARKSVILLE         36.54N  87.24W
10/13/2014                   MONTGOMERY         TN   TWITTER

            BOWL-SHAPED FUNNEL CLOUD REPORTED CROSSING I-24 AT MILE
            MARKER 9

&&

EVENT NUMBER OHX1400651

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:14 PM CDTSpecial Weather StatementOHXLawrence61 min
Oct 12, 11:41 PM CDTSpecial Weather StatementOHXLawrence49 min
Oct 13, 2:01 AM CDTSpecial Weather StatementOHXLawrence59 min
Oct 13, 2:46 AM CDTSpecial Weather StatementOHXMontgomery44 min
Oct 13, 3:45 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more32 hr
Oct 13, 3:57 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more23 hr
Oct 13, 4:56 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 3 more3 hr
Oct 13, 4:33 PM CDTTornado WarningOHXHumphreys, Perry42 min
Oct 13, 5:06 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall39 min
Oct 13, 5:07 PM CDTTornado WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart38 min
Oct 13, 5:10 PM CDTTornado WarningOHXLawrence, Wayne35 min
Oct 13, 5:28 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Perry, Wayne47 min
Oct 13, 5:33 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson42 min
Oct 13, 5:40 PM CDTTornado WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne50 min
Oct 13, 5:43 PM CDTTornado WarningOHXDickson, Houston, Montgomery, Stewart47 min
Oct 13, 5:46 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Warren29 min
Oct 13, 6:10 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Lewis, Maury and 4 more65 min
Oct 13, 6:13 PM CDTSevere Thunderstorm WarningOHXCannon, Cheatham, Davidson, Robertson, Rutherford, Sumner and 2 more47 min
Oct 13, 6:13 PM CDTTornado WarningOHXMontgomery17 min
Oct 13, 6:18 PM CDTTornado WarningOHXMontgomery12 min
Oct 13, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner21 min
Oct 13, 6:50 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lewis, Perry6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.